Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Busy mama w/ neck pain and medication questions

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:26 AM in Neck Pain: Cervical
:H I have some questions. Do pain meds like vicodin & tramadol cause depression? Or could it be the relentless ongoing pain? Probably both. I'll introduce myself here. Very bad car accident one yr ago, miraculous in that we are all alive (three kids under 8, myself & husband)my injuries the most persistent. Had an mri last week. Will see physiatrist next week to discuss findings. He reluctantly ordered the mri- at my insistence- he has dx'd facet jt syndrome c2,3,& 4 from whiplash. I have daily pain. I take tramadol during the day and vicodin in the late afternoon, evening. Lowest dose becz I am breastfeeding. Pain often leads to migraines. Demoralized, walking through life in survival mode. Any support would be greatly appreciated!
advertisement

Comments

  • I'm not sure if the meds cause depression but I think chronic pain can cause depression. I also noticed since you're breastfeeding you have an infant. Being postpartum could also cause some of the depression. I would suggest you contact your OBS. Dr. and review how you're feeling as well as the meds. It must have been difficult to recover from the car accident shock also. I hope you're feeling better soon. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Hi,
    I myself could not take Tramadol. It made me feel crazy and depressed...it was really weird, but some drugs do that to me, so it could very well be that, but you should go to a doctor and let him help you find out what it is. Also, Vicodin would give me bad headaches and nausea and then my doctor switched me to Norco which has less tylenol in it and the bad symptoms went away. Being that your breast feeding, they have to be very careful what they give you because it affects the baby.
    I'm new to these boards but so far it has helped to talk to other people who have gone threw the same things and to know that there is hope and a pain free life down the road.
    Take care of yourself,
    Kim
  • Thank you Charry & Kimmy. My name is Kim too. It does help alot communicating w/ others who "feel my pain"- or at least know what i'm going through!
Sign In or Register to comment.